I think the contention here would be if one of the tests was flawed. If you are taking any medications that may alter the results of the change, then the management would likewise differ. The skin test needs an adequate immune response for it to be read as positive. If you are on moderate to high doses of steroids )some asthmatics may be prescribed with such medications), then this may affect the skin test, rendering it falsely negative.
An interferon best (Quantiferon) is a better test for tuberculosis rather than the skin test. Find out if this is available in your part of the world. A simpler test to do is to repeat the CXR after 6 months or so and observe for changes. If whatever was found in the lung seems to be stable – then it is not likely to be tuberculosis.
Do you have any fever or cough? You mentioned in your previous post that the Chest X Ray was performed as a requirement for residency. I am assuming therefore that you have no symptoms at all.
Guidelines for treatment for tuberculosis would depend on how common the condition is in the country you grew up in. If the incidence of disease is very high, then treatment may be started with the CXRay evidence alone.
A 7 day course of antibiotics (Amoxicillin) however, is not a treatment for tuberculosis. It is possible that your doctor is thinking of pneumonia. The use of antibiotics in this setting is no longer recommended due to the risk of developing antibiotic resistance. Of course recommendations would change based on prevailing microorganisms in the region, but there is a general trend that treatment with antibiotics to make sure that any infection will be covered is losing favor.
Discuss your options with the doctor. The simplest thing may be to monitor the X-ray for changes over time (say 6 months or a year), of course should any new symptoms develop, a return visit need not wait for the monitoring interval.
Is it possible that I have what is know as walking man pnuemonia (pneumonia)?
as I said that I have had an allergy for 4 years. at times I have to use a ventoine enhaler. Recently I have been using the enhaler for a few weeks and I have been using it 2 to 3 times daily. Basically in Kuwait it is very humid now.
I do not have any fever, but at times I get strong headaches.
As a note: when I use the enhaler the shortness in breath and weesing completely disappears. I am back to normal. Could my allergy have caused the asthma type symptoms and that caused my x ray to be abnormal especially that in the last a few weeks I have had a number of allergy symptoms. Runny nose, throat irritation, sneezing, itchy body, etc.
On the other hand, is it possible that a lung tumour could be mistaken for pneumonia from an x ray?
I am cleared for Lung Cancer. Basically what is shown on my x ray is a 5 cm long line and 2 mm thick (approxi) at the bottom of my right lung. The doc said only an infection can appear like this and certainly not cancer. In addition, after the 7 days dose of antibiotics the size of the line decreased - meaning it is an infection. so they gave me another 7 days dose. what do you think this line could be caused by?
If there is some change observed, then infection would indeed be likely. The specific infection would be difficult to say, but if it is responding to amoxicillin, it may be likely a Streptococcal infection or one of the relatives of this bacteria.
The description of the line is a little difficult to imagine without any actual imaging available. I would think that it may be delineation of a lung segment which is affected by the infection. Once the infection clears, the area involved also gets smaller.
if it is a Streptococcal infection - is it dangerous?
I actually believe that the source of the infection is my enhalers ( I use a ventoline and a steriod enhaler). Either there was a bug in one which I enhaled intot he lungs directly or it may b due to steriods. There are reported cases of steriod enhalers causing lung infections? What do you think?
I was under the impression that you had the chest X-ray done without any symptoms. If this is the case, then the infection is not likely to be dangerous. Chances are, you may have even improved even without the antibiotics.
There are some concerns with steroids, although the inhaled steroids are actually less problematic than orally taken steroids. The concern arises because the steroids may reduce your response to infections. This means that some of the pertinent symptoms that would point to the lung such as cough may not appear, the chest X ray would show nothing, neither would blood tests – but there is usually a low grade fever, weakness and fatigue. Hence, the steroids may muddle the symptoms. It is pretty unlikely that a complete absence of symptoms would occur.
You could discuss your need for the inhalers. If you are in pretty good shape, there are other drugs/inhalers which may serve the same purpose but without the steroid.
good day, my last x-ray result says fibrosis on my right apex. what do you mean by this? ist a deadly disease do i need a medication? is it alarming please gime me idea about this result. for what i know is already a scar. and ist posible to be able to be fit to work? becuse im applying to work abroad thank you very much.
If tuberculosis is common where you live, then the apex of the lung is a common site of involvement. Fibrosis is a description of scar formation on the lung. Tuberculosis tends to heal via fibrosis, it thickens the area where the scar will form. The lung is made up of very fine, thin walls which would allow air and blood to mix along these thin sheets. Thickening via fibrosis would hence render these areas non-functional.
A skin test would generally be sought, especially for work/migration purposes. The history of a previous infection with TB would not mean a certainty that it would all come back. Many people who would have such X-rays are generally without any symptoms so as there really isn’t clear reason against your working.
hi... a few days back i had my chest xray for the purpose of employment..the radiologist suggests for an APL. What i did, i asked for a 2nd opinion and had a Chest xray again and received the same result... Six months ago, I had a Chest xray and i just found out yesterday that it also suggested an APL...Now im beginning to worry... five months back, i started to feel chest pains and difficulty of keeping the throat clear...the hoarseness of my voice persists for the last 12 months eventhough i stopped teaching for a while... (though this has been my problem for the last 3 years)back pains every now and then are plaguing me... do u think this has something to do with my lungs? what do u think is this? TB or lung cancer... i dont smoke...hoping for your immediate reply on this matter. thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.